Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 12, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at Apr 23, 2021, 3:55 AM MDT for 7 counties in Colorado. It took effect at Apr 24, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 23, 2021, 3:55 AM MDT (09:55 UTC)
- In effect from
- Apr 24, 2021, 12:00 PM MDT
- Expired
- Apr 23, 2021, 2:58 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Huerfano County, CO, Las Animas County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 160 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.9 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4105 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692 WWUS85 KPUB 230955 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 355 AM MDT Fri Apr 23 2021 ...A Fire Weather Watch is in effect from Saturday afternoon through Saturday evening for gusty winds and low relative humidity for Fire Weather Zones 224, 229, 230 and 233, which includes the San Luis Valley, Huerfano County and Las Animas County... COZ224-229-230-233-240200- /O.NEW.KPUB.FW.A.0012.210424T1800Z-210425T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 355 AM MDT Fri Apr 23 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224...229...230 AND 233... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * Affected Area...Fire Weather Zones 224...229...230 and 233. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
419 WWUS85 KPUB 232058 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 258 PM MDT Fri Apr 23 2021 ...A Red Flag Warnings has been issued from 12PM to 8PM for gusty winds and low relative humidity for Fire Weather Zones 224, 229, 230 and 233, which includes the San Luis Valley, Huerfano County and Las Animas County... ...A Fire Weather Watch has been issued from Sunday afternoon through Sunday evening for gusty winds and low relative humidity for Fire Weather Zones 220, 223, and 227 through 237, which includes the San Luis Valley, the upper Arkansas River Valley, Fremont, and the eastern plains excluding northern El Paso County... ...A Fire Weather Watch has been issued from Monday afternoon through Monday evening for gusty winds and low relative humidity for Fire Weather Zones 220, 223, and 227 through 237, which includes the San Luis Valley, the upper Arkansas River Valley, Fremont, and the eastern plains excluding northern El Paso County... COZ224-229-230-233-241300- /O.UPG.KPUB.FW.A.0012.210424T1800Z-210425T0200Z/ /O.NEW.KPUB.FW.W.0024.210424T1800Z-210425T0200Z/ /O.NEW.KPUB.FW.A.0013.210425T1800Z-210426T0200Z/ /O.NEW.KPUB.FW.A.0014.210426T1800Z-210427T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 258 PM MDT Fri Apr 23 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, DRY FUELS, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 224...229... 230 AND 233... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, DRY FUELS, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 224...229...230 AND 233... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, DRY FUELS, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 224...229...230 AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity,dry fuels, and high Haines Indices, which is in effect from noon to 8 PM MDT Saturday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds, low relative humidity, dry fuels, and high Haines Indices is in effect from Sunday afternoon through Sunday evening. In addition, a Fire Weather Watch for gusty winds, low relative humidity, dry fuels, and high Haines Indices has been issued. This Fire Weather Watch is in effect from Monday afternoon through Monday evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 224...229...230 and 233. * Winds...Southwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 7 percent. * Temperatures...In the upper 50s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ220-222-227-228-231-232-234>237-241300- /O.NEW.KPUB.FW.A.0013.210425T1800Z-210426T0200Z/ /O.NEW.KPUB.FW.A.0014.210426T1800Z-210427T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County-Fremont County Including Canon City/Howard/Texas Creek- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 258 PM MDT Fri Apr 23 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, DRY FUELS, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...222...227...228...231...232...234...235...236 AND 237... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, DRY FUELS, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...222...227...228...231...232...234...235...236 AND 237... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds, low relative humidity, dry fuels, and high Haines Indices, which is in effect from Sunday afternoon through Sunday evening. A Fire Weather Watch has also been issued from Monday afternoon through Monday evening. * Affected Area...Fire Weather Zones 220...222...227...228... 231...232...234...235...236 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 6 percent. * Temperatures...In the mid 60s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Apr 22, 11:47 PM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 22, 11:47 PM MDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1147 PM MDT Thu Apr 22 2021 .UPDATE... Issued at 803 PM MDT Thu Apr 22 2021 Winds have diminished with increasing humidities over the eastern plains, which have allowed for the Red Flag Warning to expire at 8 pm mdt. && .SHORT TERM...(This evening through Friday) Issued at 320 PM MDT Thu Apr 22 2021 Currently GOES-16 visible satellite imagery and RGB products show scattered mid to high level cloud clover over the entire CWA as westerly flow aloft increases in response to a trough digging over the area. While not clearly evident on satellite, radar base velocity and surface obs show a cold front dropping south over the eastern plains. In response to this some showers have developed over El Paso, Kiowa, and Prowers counties. Currently temperatures over the eastern plains are within the 60s and 70 south of the cold front and within the 50s north of the front. Within the San Luis Valley, temps are currently sitting within the 50s. Tonight... Starting the short term forecast period, a long wave trough will continue digging into the area over the Pueblo CWA. Progressing through tonight, the trough axis is expected to migrate eastward over the area. As this happens, deep and persistent westerly winds look become the main dynamics over the area tonight. Westerly winds, especially deep winds, should allow for orographic forcing. Given the moderate orographic forcing, scattered snow showers are expected over the higher terrains, especially the San Juan and La Garita Mountains. Impacts from any snow showers look to be minimal at this time, with only light amounts of snow anticipated. Mid to high level clouds also look to increase in coverage overnight in response to increased westerly flow aloft, particularly over the western mountains and adjacent areas. Lows tonight over the plains look to be within the mid 30s. For the valley regions, lows look to fall to within the upper 20s, possibly low 30s. Finally the higher elevations will cool into the mid 10s to low 20s. Tomorrow... The aforementioned trough will continue progressing eastward throughout the day Friday. As this occurs, cold upper level temperatures will be advected into the area. Given this and relatively warm temperatures at the surface, some instability is expected to develop over the region. Values of 200-500 J/kg of CAPE would be most likely, though if we warm up more than currently forecast, CAPE values would likely be higher. In regards to winds tomorrow, at the upper levels, winds will begin to shift more northwesterly throughout the day as the trough axis passes eastward. Winds at the surface will become more northerly tomorrow afternoon, especially over the plains, though there is a few hours that some more easterly/northeasterly winds will prevail. Given the orographic forcing and upslope winds tomorrow, scattered snow and rain showers can be expected over the higher elevations and lower elevations respectively. Given the amount of CAPE present, any shower that does develop will be convective in nature. Widely scattered thunderstorms should also be expected as showers tap into areas of deeper and higher values of CAPE. With respect to clouds tomorrow, mid to high level clouds should maintain a presence over the CWA, thanks to the support of the orographic forcing in place. High temperatures tomorrow will be below average CWA wide. The eastern plains look to warm into the mid 50s to mid 60s. The San Luis Valley looks to warm to the mid 50s. Finally the higher elevations look to warm into the mid 20s and upper 30s. .LONG TERM...(Friday night through Thursday) Issued at 320 PM MDT Thu Apr 22 2021 Main forecast concerns/challenges: 1) Increasing fire weather concerns this weekend into early next week. 2) Returning precip chances late in the period. Main upper trough is expected to shift out of the area Friday night, with any lingering showers and thunderstorms diminishing through mid evening. A return to more zonal flow is then expected into the weekend, before height rises becomes more of the trend late in the weekend. In this transition, could see some light showers across the central mountains. If they do development, don't anticipate much of any accumulation. A warming trend begins on Saturday, with above normal temps returning to the area. These warmer temps, low humidity, and increasing winds could support critical fire weather conditions on Saturday. At this time, highest potential would be across the San Luis Valley, with some potential over the far southern I-25 corridor. The warming trend continues Sunday and Monday, with temps in the 70s and well into 80s expected across lower elevations/plains. Air mass expected to become even drier Sunday into Monday, along with flow aloft anticipated to increase during this time. This will support increasing fire weather concerns, with very low humidity values and gusty winds supporting more widespread critical fire weather conditons Sunday and especially on Monday. Monday looks to be the last day with above normal temps for the forecast period, as a strong system is expected to move across the region Monday night through mid week. This system will return cooler temps to the area along with increasing precip chances, and will be worth keeping an eye on given the potential strength of it. Additionally, the returning cooler air could support snow chances across parts of the lower elevations. However, guidance continues to vary with the exact evolution/track. So, confidence is on the lower side with this system at this time. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1136 PM MDT Thu Apr 22 2021 VFR cigs will spread over the area as showers associated with a disturbance moves in across the mountains. VCSH will be possible at KALS late tonight through Friday morning while KCOS and KPUB see VFR cigs at times. VCSH will be possible at both KCOS and KPUB around 18z as showers over the mountains spread eastward. Outflow boundaries from these showers will bring a north to northwest wind shift with gusts to around 25-30 kts at both terminals in the afternoon. Showers will move east of all three terminals early in the evening with clearing skies. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...STEWARD SHORT TERM...SIMCOE LONG TERM...RODRIGUEZ AVIATION...KT
Hazardous weather outlook, Apr 22, 10:45 PM MDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1045 PM MDT Thu Apr 22 2021 COZ058>089-093>099-240445- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1045 PM MDT Thu Apr 22 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight A few snow showers are possible over the mountains. Local accumulations of 1 to 3 inches possible over the higher terrain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few thunderstorms will be possible Friday across the region, with the best chance along the greater I-25 corridor region. Cloud to ground lightning will be the main threat. Scattered snow showers will be possible over the higher terrain. Critical fire weather conditions will be possible over the San Luis Valley Saturday. A more serious critical fire weather day will be possible both Sunday and Monday as strong southwest winds and very low humidity values are expected to develop across the entire region. A significant Pacific weather system will begin to affect the region Monday night and into Tuesday. This system promises to bring snow to the mountains and possibly mixed precipitation to the valleys and plains. This system has the potential to intensify once it crosses the mountains and could bring high impact weather to parts of the plains later Tuesday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible tonight over the mountains. STEWARD/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:58 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 13 more | 24 hr |
| Apr 23, 2:58 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 13 more | 37 hr |
| Apr 23, 2:58 PM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Huerfano, Las Animas, Rio Grande and 1 more | 29 hr |
| Apr 23, 3:53 PM MDT | Special Weather Statement | PUB | Baca | 52 min |
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.